Alert archive / Minnesota / Heat Advisories in 2015
Heat Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jul 11, 2015, 5:02 AM CDT for 27 counties in Minnesota. It took effect at Jul 12, 2015, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2015, 5:02 AM CDT (10:02 UTC)
- In effect from
- Jul 12, 2015, 1:00 PM CDT
- Expired
- Jul 12, 2015, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
All 27 counties
Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Faribault County, MN, Freeborn County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Scott County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 78 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804 WWUS73 KMPX 111002 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 502 AM CDT SAT JUL 11 2015 ...HOT AND HUMID CONDITIONS EXPECTED SUNDAY AFTERNOON... .A HEAT ADVISORY IS IN EFFECT SUNDAY AFTERNOON FOR WEST CENTRAL AND SOUTHWEST MINNESOTA DUE TO THE COMBINATION OF EXPECTED HEAT AND HUMIDITY. MNZ047-054>056-064-065-073>075-082-083-091-111815- /O.NEW.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/ STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE- REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON... MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM... ST. PETER...ST. JAMES...MANKATO...FAIRMONT 502 AM CDT SAT JUL 11 2015 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY. * TEMPERATURE...LOW TO MID 90S * HEAT INDEX...NEAR 100 * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
5 follow-up statements
339 WWUS73 KMPX 111626 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1126 AM CDT SAT JUL 11 2015 ...HOT AND HUMID CONDITIONS EXPECTED SUNDAY AFTERNOON... .A HEAT ADVISORY REMAINS IN EFFECT SUNDAY AFTERNOON FOR WEST CENTRAL AND SOUTHWEST MINNESOTA DUE TO THE COMBINATION OF EXPECTED HEAT AND HUMIDITY. MNZ047-054>056-064-065-073>075-082-083-091-120030- /O.CON.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/ STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE- REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON... MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM... ST. PETER...ST. JAMES...MANKATO...FAIRMONT 1126 AM CDT SAT JUL 11 2015 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY... * TEMPERATURE...LOW TO MID 90S * HEAT INDEX...NEAR 100 * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ JLT
179 WWUS73 KMPX 112023 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 323 PM CDT SAT JUL 11 2015 ...HOT AND HUMID CONDITIONS EXPANDING SUNDAY AFTERNOON... .A HEAT ADVISORY HAS BEEN EXPANDED EAST AND NORTHEAST ACROSS PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA SUNDAY AFTERNOON. THE HEAT ADVISORY AREA IS NOW MOSTLY SOUTH AND WEST OF A LINE FROM MORRIS TO ST. CLOUD...THEN SOUTH TO THE IOWA BORDER. THIS ALSO INCLUDES MOST OF THE TWIN CITIES METRO AREA. EXPECT HEAT INDEX VALUES TO EXCEED 100 DEGREES BY THE EARLY AFTERNOON IN THE ADVISORY AREA...AND LIKELY HOLDING NEAR THE 100 DEGREE MARK THROUGH 6 PM. MNZ048-049-057>060-062-066>069-076-084-092-093-120500- /O.EXA.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/ POPE-STEARNS-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-RAMSEY-MCLEOD- SIBLEY-CARVER-SCOTT-LE SUEUR-WASECA-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...GLENWOOD...ST. CLOUD...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...ST. PAUL...HUTCHINSON... GAYLORD...CHASKA...SHAKOPEE...LE SUEUR...WASECA...BLUE EARTH... ALBERT LEA 323 PM CDT SAT JUL 11 2015 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY. * TEMPERATURE...90 TO 95 * HEAT INDEX...NEAR 100 * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ MNZ047-054>056-064-065-073>075-082-083-091-120500- /O.CON.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/ STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE- REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON... MONTEVIDEO...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM... ST. PETER...ST. JAMES...MANKATO...FAIRMONT 323 PM CDT SAT JUL 11 2015 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY... * TEMPERATURE...MID 90S * HEAT INDEX...100 TO 103 * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ JLT
817 WWUS73 KMPX 120101 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 801 PM CDT SAT JUL 11 2015 ...HOT AND VERY HUMID CONDITIONS SUNDAY AFTERNOON... .A HEAT ADVISORY REMAINS IN EFFECT FOR SUNDAY AFTERNOON FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA. THE ADVISORY AREA IS ALONG AND WEST OF A LINE FROM ST CLOUD THROUGH THE TWIN CITIES TO ALBERT LEA. HEAT INDEX VALUES OF AROUND 100 DEGREES ARE EXPECTED. MNZ047>049-054>060-062-064>069-073>076-082>084-091>093-120915- /O.CON.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/ STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-HENNEPIN-RAMSEY-YELLOW MEDICINE-RENVILLE-MCLEOD- SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN- BLUE EARTH-WASECA-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD... MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD... MONTICELLO...MINNEAPOLIS...ST. PAUL...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA... FAIRMONT...BLUE EARTH...ALBERT LEA 801 PM CDT SAT JUL 11 2015 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY... * TEMPERATURE...90 TO 95 * HEAT INDEX...NEAR 100 * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
390 WWUS73 KMPX 120836 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 336 AM CDT SUN JUL 12 2015 ...HOT AND VERY HUMID CONDITIONS THIS AFTERNOON... .A HEAT ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA. THE ADVISORY AREA IS ALONG AND WEST OF A LINE FROM ST CLOUD THROUGH THE TWIN CITIES TO ALBERT LEA. HEAT INDEX VALUES OF AROUND 100 DEGREES ARE EXPECTED. MNZ047>049-054>060-062-064>069-073>076-082>084-091>093-121645- /O.CON.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/ STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-HENNEPIN-RAMSEY-YELLOW MEDICINE-RENVILLE-MCLEOD- SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN- BLUE EARTH-WASECA-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD... MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD... MONTICELLO...MINNEAPOLIS...ST. PAUL...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA... FAIRMONT...BLUE EARTH...ALBERT LEA 336 AM CDT SUN JUL 12 2015 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * TEMPERATURE...90 TO 95 * HEAT INDEX...NEAR 100 * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
473 WWUS73 KMPX 121552 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1052 AM CDT SUN JUL 12 2015 ...HOT AND VERY HUMID CONDITIONS THIS AFTERNOON... .A HEAT ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA. THE ADVISORY AREA IS ALONG AND WEST OF A LINE FROM ST CLOUD THROUGH THE TWIN CITIES TO ALBERT LEA. HEAT INDEX VALUES OF AROUND 100 DEGREES ARE EXPECTED. MNZ047>049-054>060-062-064>069-073>076-082>084-091>093-130000- /O.CON.KMPX.HT.Y.0001.150712T1800Z-150713T0000Z/ STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-HENNEPIN-RAMSEY-YELLOW MEDICINE-RENVILLE-MCLEOD- SIBLEY-CARVER-SCOTT-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN- BLUE EARTH-WASECA-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD... MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD... MONTICELLO...MINNEAPOLIS...ST. PAUL...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA... FAIRMONT...BLUE EARTH...ALBERT LEA 1052 AM CDT SUN JUL 12 2015 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...90 TO 95 * HEAT INDEX...NEAR 100 * IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL INCREASE FOR THOSE OUTSIDE OR WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 11, 4:54 AM CDT, 8 minutes earlier.
Area forecast discussion, Jul 11, 4:54 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 454 AM CDT SAT JUL 11 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 454 AM CDT SAT JUL 11 2015 THE MAIN CHANGE TO THE SHORT TERM FORECAST WAS TO DECREASE POPS ACROSS THE REGION. CANT GO COMPLETELY DRY...BUT TRIED TO TREND IN THAT DIRECTION. EARLY MORNING WATER VAPOR IMAGERY TOGETHER WITH THE 500MB HEIGHTS AND WINDS SHOWED A FEW AREAS OF CONVECTION TIED TO A LOW AMPLITUDE SHORTWAVE TROUGH APPROACHING FROM THE SOUTHWEST. AS THIS WAVE SLOWLY MARCHES TOWARD THE CWA THE MAIN AREAS OF FORCING WILL SPLIT TO THE NORTH AND SOUTH...AND SO TOO SHOULD THE AREAS OF PRECIPITATION. MODELS SHOW DIVERGENCE IN THE LOW LEVEL WIND FIELD...WITH SLIGHT CONVERGENCE ALOFT AT 500MB SATURDAY AFTERNOON. IN ADDITION...GFS FORECAST SOUNDINGS ARE CAPPED ALL DAY. LASTLY...MOST HIRES MODELS KEEP THE REGION DRY AS WELL. TOGETHER THIS SUPPORTS LOWERING POPS ACROSS THE REGION TODAY. LATER TONIGHT LOW LEVEL THETA_E ADVECTION COULD LEAD TO A FEW SCATTERED STORMS...SO HAVE HIGHEST POPS CENTERED AROUND 06Z. TODAYS TEMPERATURES WILL BE A COUPLE DEGREES COOLER THAN YESTERDAYS SINCE MORE CLOUDS ARE EXPECTED. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 454 AM CDT SAT JUL 11 2015 WE COULD FINISH OUT THE WEEKEND WITH A BANG. THE DAY SHOULD START WITH VERY WARM AND HUMID CONDITIONS...BUT MIGHT FINISH WITH STRONG TO SEVERE THUNDERSTORMS IN MN/WI. A MOIST BOUNDARY LAYER WILL BE IN PLACE SUNDAY AND THE MID LEVEL LAPSE RATES ONLY STEEPEN LATE IN THE DAY IN RESPONSE TO AN APPROACHING TROUGH FROM THE WEST. THE RESULT WILL BE LARGE CAPE VALUES AND A TRIGGER WITH THE ADVANCING WAVE. WITH AFTERNOON TEMPS NEAR 90 AND DEWPOINTS BETWEEN 70-75...IT IS NOT A SURPRISE THAT THERE WILL BE A LARGE RESERVOIR OF INSTABILITY...WITH THE LOCAL AREA SEEING 3000-4000 J/KG OF SBCAPE BY THE AFTERNOON /OR 5000 J/KG IF YOU BUY THE NAM/ IN EASTERN MN AND WESTERN WI. THERE IS SOME CAPPING IN THE MORNING AND AFTERNOON ACROSS THE SOUTHERN HALF OF MINNESOTA...BUT SOME CIN IS DEFINITELY FAVORABLE FOR SEVERE AS LONG AS YOU EVENTUALLY BREAK THE CAP...WHICH WE SHOULD. IN ADDITION TO THE SHORTWAVE SUNDAY AFTERNOON. A 100KT UPPER JET LIFTS NORTH ACROSS THE CENTRAL PLAINS AND INTO THE MID/UPPER MISS. THIS PUTS THE FORECAST AREA NEAR THE LEFT EXIT REGION OF THE JET MAX. CENTRAL MN LOOKS LIKE A REALLY GOOD LOCATION FOR THE INITIAL CONVECTIVE INITIATION AT THIS POINT...WITH VIGOROUS CONVECTION THEN PROPAGATING EAST-SOUTHEAST THROUGH THE EVENING AND OVERNIGHT SUNDAY NIGHT. THE CIPS ANALOGS OFF THE NAM SUPPORTS THIS IDEA. THE DEEP LAYER SHEAR IS DECENT BUT NOT FANTASTIC...THERE IS...HOWEVER...AN EXCELLENT SHAPE TO THE FORECAST HODOGRAPH ON SUNDAY WITH GOOD CYCLONIC CURVATURE IN RESPONSE TO THE SOUTHEAST BL WINDS. THE 11.06Z NAM GOES NUTS WITH THE SIG TOR PARAMETER FORECAST SUNDAY EVENING AND HAS VALUES BETWEEN 5 AND 15 ACROSS THE SOUTHERN HALF OF MN. WE WOULD LIKE TO SEE A LITTLE MORE SPEED SHEAR BETWEEN 0-1KM TO BE REALLY CONCERNED ABOUT TORNADOES...BUT OVERALL THE THREAT IS STILL THERE FOR TORNADOES AND CERTAINLY THE THREAT FOR DAMAGING WINDS AND LARGE HAIL. IN SUMMARY...SUNDAY AFTERNOON AND EVENING HAS GOOD POTENTIAL TO BE THE WORST SEVERE WEATHER DAY OF THE YEAR SO FAR LOCALLY IN WHAT HAS BEEN A FAIRLY QUIET SEASON UP TO THIS POINT. BEFORE THE THUNDER CHANCES ON SUNDAY...MUCH OF THE FORECAST AREA WILL APPROACH 100 FOR A HEAT INDEX GIVEN THE HIGHER SURFACE DEWPOINTS. BEYOND SUNDAY...THE LARGE-SCALE RIDGE SHOULD BUILD BACK OVER THE REGION MON-TUE BEFORE FLATTENING OUT WITH ZONAL FLOW OVER THE UPPER MISS. THIS FLOW PATTERN MAKES IT DIFFICULT TO PIN DOWN SPECIFICS ON PRECIP/CLOUD COVER ETC. THERE WILL LIKELY BE SEVERAL SHORT WAVE TROUGHS TO BE EMBEDDED IN THE FLOW TO GO ALONG WITH A FAIRLY MOIST AIR MASS AND INSTABILITY. AS A RESULT THERE IS A LOT OF THUNDERSTORM CHANCES IN THE EXTENDED. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1117 PM CDT FRI JUL 10 2015 VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY MORNING UNDER HIGH CLOUDS...EXCEPT PERHAPS FOR A BRIEF PERIOD AT EAU WHERE VERY LIGHT WINDS AND A DECENT INVERSION DEVELOPING NEAR THE MOIST SURFACE COULD LEAD TO SOME PATCHY FOG AROUND SUNRISE. MODELS HAVE RECENTLY BACKED OFF THE THUNDERSTORM COVERAGE SHOWN FROM SATURDAY MORNING THROUGH THE AFTERNOON...BUT A BRIEF SHOWER OR ISOLATED STORM IS POSSIBLE IN THE LATE MORNING IN SW MN...AND THROUGH THE AFTERNOON AND EVENING ACROSS CENTRAL/EASTERN MN AND WEST CENTRAL WI. HAVE INCLUDED VCSH WORDING DUE TO THE MINIMAL COVERAGE OF PRECIPITATION...BUT AN ISOLATED THUNDERSTORM IS STILL POSSIBLE DURING THE AFTERNOON WITH AMPLE INSTABILITY PRESENT. CURRENT VISIBILITY MODELS ARE SHOWING THE POTENTIAL FOR LOWER CIGS TO DEVELOP OVER OUR WISCONSIN TERMINALS AFTER SUNSET SATURDAY NIGHT...SO INCLUDED SOME MVFR CIGS AT EAU AND RNH AFTER 02Z. KMSP...VFR CONDITIONS WILL PREVAIL FOR THE MAJORITY OF THE PERIOD. CURRENT MODELS ARE SHOWING A SMALLER CHANCE OF THUNDERSTORMS ON SATURDAY AFTERNOON...BUT AN ISOLATED SHOWER OR THUNDERSTORM STILL CANNOT BE RULED OUT FROM THE EARLY AFTERNOON THROUGH AROUND SUNSET. LIGHT SOUTHERLY WINDS OVERNIGHT WILL BECOME SOUTHEASTERLY BY SATURDAY AFTERNOON THROUGH THE EVENING...WITH WIND SPEEDS AROUND 10-15 KTS AT THIS TIME. /OUTLOOK FOR KMSP/ SUN...VFR WITH CHC MVFR/IFR SHRA/TSRA. WINDS SE AT 5-10 KTS. MON...VFR WITH CHC MVFR/IFR SHRA/TSRA. WINDS S BCMG W AT 5 KTS. TUE...VFR LIKELY. WINDS NW BCMG NE AT 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JRB LONG TERM...CLF AVIATION...ADL
Hazardous weather outlook, Jul 10, 4:12 PM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 412 PM CDT FRI JUL 10 2015 MNZ041>045-047>053-055>063-065>070-075>078-WIZ014>016-023>028- 111300- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 412 PM CDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WARM AND HUMID CONDITIONS ARE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK...PARTICULARLY SUNDAY AND MONDAY WHEN HEAT INDEX VALUES MAY REACH 100 DEGREES. THE VERY WARM TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION WHERE HEAT ILLNESSES ARE POSSIBLE...ESPECIALLY FOR THOSE WHO ARE ACTIVE OUTDOORS. THE ARRIVAL OF WARMTH AND HUMIDITY WILL BRING PERIODIC THUNDERSTORM CHANCES SATURDAY THROUGH MUCH OF THE UPCOMING WEEK. A FEW OF THE STORMS COULD BECOME SEVERE...ESPECIALLY SUNDAY NIGHT. HEAVY RAIN IS ALSO A POTENTIAL HAZARD WITH THE STORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. MNZ054-064-073-074-082>085-091>093-111300- LAC QUI PARLE-YELLOW MEDICINE-REDWOOD-BROWN-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 412 PM CDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT. SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WARM AND HUMID CONDITIONS ARE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK...PARTICULARLY SUNDAY AND MONDAY WHEN HEAT INDEX VALUES MAY REACH 100 DEGREES. THE VERY WARM TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION WHERE HEAT ILLNESSES ARE POSSIBLE...ESPECIALLY FOR THOSE WHO ARE ACTIVE OUTDOORS. THE ARRIVAL OF WARMTH AND HUMIDITY WILL BRING PERIODIC THUNDERSTORM CHANCES SATURDAY THROUGH MUCH OF THE UPCOMING WEEK. A FEW OF THE STORMS COULD BECOME SEVERE...ESPECIALLY SUNDAY NIGHT. HEAVY RAIN IS ALSO A POTENTIAL HAZARD WITH THE STORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:15 PM CDT | Special Weather Statement | MPX | Mille Lacs | 60 min |
| Jul 11, 6:33 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec, Mille Lacs | 42 min |
Nearby
Heat Advisories in Minnesota, 2015Every heat advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.